MAUDE Adverse Event Report: PAB®; CONTAINER, IV

PAB®; CONTAINER, IV
Model Number S5904-52
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4), event 7.The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: event 7: during the in-process visual inspection fentanyl drip bags were found to have a dark colored floating particle inside the compounded bag.Drug product had been added to the bag.No injuries were reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4), event 7.Two (2) empty pab containers from batch j1b720 were received for evaluation.Both units had medical labels and a red plastic cover that encapsulates the med port.The set port of both units had also been accessed.Three (3) glass drug vials were also returned with the units.One (1) of the glass drug vials was broken.The stopper of the drug vials had been accessed.Gray colored particulate matter was observed in both empty pab containers.The particles match the rubber stopper from the iv bag.The particles did not match the rubber stopper of the drug vial.The punctures in the stoppers appear to have been made by a device larger than a 19g needle.Therefore this appears to be user error by not following the directions for use.As the particles were not found prior to access, it is likely that the observed particles came off when the stopper was accessed.Stopper coring could occur if an unsuitable device is used to access the med port.Microscopic evaluation on the puncture on the stopper made by the customer suggests that the med port was not accessed by a 19g needle.Per the pab mixing container directions for use, to add medication, a syringe with 18g or smaller needle should be used.Based on the above information, the likely cause of the defect is user error.A 19g bd precision glide needle was used to create a puncture on stopper number 2 to compare the 19g number with the puncture created by the customer.The puncture created by the customer was larger and was not clean.Visual inspection on twenty (20) retained units revealed that no particulate matter was observed in any of the retained units.The batch record was reviewed and the batch met and passed all release criteria and tests.A review of our discrepancy management system database found no related or similar discrepancies during the production of the batch.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
PAB®
Common Device Name
CONTAINER, IV
MDR Report Key12157930
Report Number2021236-2021-00009
Device Sequence Number3768574
Product Code KPE
UDI-Device Identifier04046964187698
UDI-Public(01)04046964187698
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K840388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberS5904-52
Device Catalogue NumberS5904-52
Device Lot NumberJ1B720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1